MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED
Catalog Number H965440170
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and port assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2016 angiodynamics complaint report was reviewed for the bioflo port product family and the failure mode "miscellaneous functional - removed." no adverse trends were identified.As received, the returned port contained bio material {blood}.The catheter tubing was not retuned with the port.The collar was attached to the port and a small piece of the catheter tubing was inside.Infusion and aspiration of water was performed, without difficulty, using a non-coring needle and a 10 cc syringe.No occlusion in lumen was observed.The port was pressurized with air at 50 psi and submerged under water for 30 seconds.No leaks were observed.The hospital's complaint description of "defective" could not be confirmed.Multiple attempts were made to obtain additional information from the hospital, but no information was provided to angiodynamics.The port functioned normally during infusion and aspiration and no leaks were detected.No manufacturing non-conformances or out-of-specification conditions were observed during sample evaluation.Because of the lack of details provided by the hospital regarding the event, it is not possible to determine if the device was used in accordance with its labeling instructions.Directions for use provide with the port contain the following information: "precautions: to avert device damage and/or patient injury during catheter placement: avoid accidental device contact with sharp instrument and mechanical damage to the catheter material; use only smooth-edged atraumatic clamps or forceps.Do not use the catheter if there is any evidence of mechanical damage or leaking.Avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen(s).Warnings: do not suture catheter to port, port stem, or surrounding tissue.Any damage or constriction of catheter may compromise power injection performance and catheter integrity.Do not use syringes smaller than 10 ml when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Failure to use a power injectable needle with the bioflo port with endexo and pasv valve technology for a power injection procedure may result in port system failure and patient injury may occur.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.Do not power inject through a port system that exhibits signs of clavicle-first-rib compression or pinch-off as it may result in port system failure and patient injury may occur." manufacturing process controls for this device include visual inspection of the port septum for damage, and 100% leak testing.((b)(4)).
 
Event or Problem Description
As reported by end user hospital, port originally placed in patient on (b)(6) 2016 was removed because it was "defective." no patient complications or injury were reported.The used device has been returned to angiodynamics.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5809783
Report Number1317056-2016-00106
Device Sequence Number638515
Product Code LJT
UDI-Device IdentifierH965440170
UDI-PublicH965440170
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberH965440170
Device Lot Number4966930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2016
Initial Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1